Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
194 Doctors are Online

Delayed periods. Taken amoxicillin. Tooth extraction done recently. Causes for delay?

Hi. I ve had a tooth extraction about 4 weeks ago & I haven t had my period. I never miss my period. The only other time I missed a period was 7 years ago on the same month I had my tooth extracted. Is there a correlation between the 2? Or could there be another underlying factor? The medication I took after the extraction this time was Amoxicillin , I don t remember what I took the last time. Could it maybe be the medication?
Asked On : Fri, 1 Feb 2013
Answers:  2 Views:  289
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures
Medical Topics
OBGYN 's  Response
Hello, I would be happy to help you with your question.

Amoxicillin is not associated with cycle irregularity and it does NOT effect birth control or how it works. Certainly stress and significant illness can cause irregularity in terms of when you ovulate and thus irregular cycles. The most common cause of a delayed period that must be ruled out is pregnancy. If this is a possibility, then check a test.

I hope that this helps. Thanks for visiting HCM!
Answered: Fri, 1 Feb 2013
I find this answer helpful

2 Doctors agree with this answer

OBGYN Dr. Aarti Abraham's  Response
Mar 2013
thanks for your query.
There is no corelation between amoxicillin and delayed periods.
However, any kind of surgery, stress, anxiety etc does cause delayed periods.
Also, pregnancy is an obvious possibility to be ruled out.
Thyroid hormone disorders, polycystic ovaries etc cause delayed periods.
You need to get yourself examined and investigated by a gynecologist.
Take care.
Answered: Fri, 1 Feb 2013
I find this answer helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor